# SDR 2012FA0000711

- Difficulty date: October 9, 2012
- Submitted: October 19, 2012
- Operation: General aviation
- Aircraft: N218CF
- Make and model: Cessna 340A
- Aircraft serial: 340A0989
- System (JASC): 5520 · Elevator Structure
- Part: Bolt
- Part number: MS27039126
- Condition: Backed Out
- Location: Balance Weight
- Part time: 4,322 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: F
- Precautionary procedure: C

## Discrepancy

ELEVATOR CONTROL SYS JAMMED AT TAKEOFF SPEED WHEN PILOT PULLED BACK TO ROTATE.  PILOT WAS UNABLE TO ACHIEVE ENOUGH ELEVATOR TRAVEL TO INITIATE TAKEOFF AND ABORTED.  REPORTED FLIGHT CONTROL FREEDOM CHECK HAD BEEN PERFORMED DURING ROUTINE PREFLIGHT CHECKS.  ON INVESTIGATION, ATTACHING HARDWARE HOLDING THE ELEVATOR BALANCE WEIGHT TO ITS SUPPORT BRACKET HAD BACKED OUT AND JAMMED AGAINST THE INSTRUENT PANEL SUPPORT BRACKET THAT IS MOUNTED IN CLOSE PROXIMITY TO THE BALANCE WEIGHT AND HAS MORE THAN SUFFICIENT CLEARANCE WHEN HARDWARE IS PROPERLY SECURED.  ON FURTHER INVESTIGATION IT WAS FOUND THAT 1 OF THE 4 RETAINING BOLTS HAD PREVIOUSLY FALLEN OUT AND A SECOND BOLT HAD LOST ITS RETAINING NUT AND BACKED OUT TO JAM THE CONRTOL.  THE OTHER TWO RETAINING BOLTS WERE FOUND TO BE SECURE IN PLACE.
